Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Something under nails. Took acyclovir. What could it be?

Answered by
Dr.
Dr. Pravin Banodkar

Dermatologist

Practicing since :2005

Answered : 474 Questions

default
Posted on Thu, 21 Nov 2013 in Skin Hair and Nails
Question: Something under my nails and fingers and hands. Circle after circular bumps in a tracking that tends to get scaly. The center of circles contain hard to remove thing but, immediate relief from stinging or at times itching results. A nail salon worker was laughing as I left about having just helped it along that which she claimed I already had and other workers were upset at her. I thought that was strange along with her having given me an each finger rub down then, an air warm dryer for no apparent reason. What has happened? Not shingles and Meds for scabies plus, acyclovir did not solve two times treated for both. I overheard that it was something sent to her (salon worker) from overseas and that it will be next to impossible for XXXXXXX to detect (a witch trick). I rushed to the restroom to wash well, she appeared to be XXXXXXX It's been 12 years of misery and expense for no real diagnosis. Please, please help.
doctor
Answered by Dr. Pravin Banodkar 5 hours later
Brief Answer: Hello . Thank you for your question. Detailed Answer: I would be pleased to assist you with your problem. I can understand how miserable you might be feeling without a diagnosis . From your history it indicates to me that you have Porokeratosis in which one sees circular bumps with sometimes a hard keratin like material in the centre. This is caused by certain risk factors that include genetic inheritance, ultraviolet light exposure, and immunosuppression. It develops slowly and expands over the years. Protection from the sun, use of emollients, and watchful observation for signs of malignant degeneration may be all that is needed for many patients. If lesions are widespread and medical treatment is desired, several medications have potential benefit. These include: Topical 5-fluorouracil Treatment must be continued until a brisk inflammatory reaction is obtained. Recurrences may be seen. Topical vitamin D-3 analogues Both calcipotriol and tacalcitol have been shown to be effective after 3-6 months of treatment . Immunomodulators Topical imiquimod cream has been shown to be effective. Topical retinoids Topically applied retinoids (tretinoin, tazarotene) may be beneficial for improving the abnormality in keratinization that causes cornoid lamellation, thereby reducing the hyperkeratosis. Please note that these treatments will need a prescription from your Doctor. Thanks and Take care
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Porokeratosis

doctor1 MD

I was diagnosed with porokeratosis and have had the condition for over 10 years, I was told the spots will increase as time goes by, however, there does not seem to be an effective topical treatment available in North XXXXXXX although there are...

doctor1 MD

Hello and thank you for your time. Anyway I have these red line that look like rings worm but is indented into my skin, it is located between my legs and pelvis . I also have one about two inches locate under my armpit. It look and feel like an indention left by a hard object but I have these lines for over two months now.

doctor1 MD

Hi, I have a small circular dark discoloration on my penis shaft in the middle of the dark circular spot the color is lighter, I am a bit concerned... I had a small wart removed from where that spot is a few years ago, though that XXXXXXX or...